MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received for investigation on july 23, 2018.Gross examination confirmed that the returned prosthesis is in generally good condition.Investigation is ongoing.
 
Event or Problem Description
When weaning from bypass after mitroflow valve implant, central leak was identified via tee.The right coronary leaflet seemed to be stiff and did not coapt during diastole.Cpb was resumed, and the valve was examined.No defects were identified, and nothing was identified that might be interfering with the leaflet's mobility.The valve was explanted and replaced with another mitroflow valve of the same size.The patient was weaned from bypass, and the patient recovered without incident.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model#: cna21, s/n#: (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Review of the function test video for the device confirmed that the valve performed as expected and met applicable function test quality control criteria as outlined in 450-08ip002 rev aa prior to release.No anomalous behavior was identified during the open/close cycles that could contribute to the reported event.Visual inspection of the returned device was performed.No elements of non-conformity were identified.Hydrodynamic testing was performed on the returned device, and confirmed that the valve meets iso 5840 minimum requirements.No anomalies were identified during the open/close motion.The regurgitant fraction was well below iso 5840 requirements.Based on the performed analysis, the device can reasonably be excluded as a contributing factor in the reported event.The event cannot be explained by any factor intrinsic to the involved device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7744635
Report Number3004478276-2018-00269
Device Sequence Number19210146
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)211113
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight65